Alert archive / New York / River Flood Warnings in 2014

River Flood Warning 5, NWS Albany, NY

March 30, 2014Montgomery County, New York

NWS Albany, NY issued this river flood warning at Mar 30, 2014, 1:59 AM EDT for Montgomery County, New York. It took effect at Mar 30, 2014, 5:13 AM EDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2014, 1:59 AM EDT (05:59 UTC)
In effect from
Mar 30, 2014, 5:13 AM EDT
Expired
Mar 31, 2014, 5:45 AM EDT
In force
25 hr
Issued by
NWS Albany, NY
Flood severity
Minor

County Montgomery County, NY

The radar

The Albany radar (KENX), 47 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Canajoharie Creek near Canajoharie (CNJN6). The gauge peaked at 7.67 ft at Mar 30, 2014, 8:00 AM EDT.

actionminormoderatemajor4681003/3003/3104/01
Action stage
6 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01349150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WGUS41 KALY 300559
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
159 AM EDT SUN MAR 30 2014

NYC057-301759-
/O.NEW.KALY.FL.W.0005.140330T0913Z-140401T0035Z/
/CNJN6.1.RS.140330T0913Z.140331T0800Z.140331T1835Z.NR/
159 AM EDT SUN MAR 30 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CANAJOHARIE CREEK NEAR CANAJOHARIE.
* FROM EARLY THIS MORNING UNTIL MONDAY EVENING.
* AT  1 AM SUNDAY THE STAGE WAS...6.9 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY  5 AM 
  SUNDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 8.9 FEET AROUND  4 
  AM MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER  2
  PM MONDAY.
* IMPACT...AT 8.0 FEET...THE CREEK IS OUT OF ITS BANKS AND FLOODS 
  NEARBY PROPERTIES.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 AM  2 PM  8 PM  2 AM  8 AM
LOCATION         STG   STG  DAY TIME   SUN   SUN   SUN   MON   MON

CANAJOHARIE CREEK
  CANAJOHARIE   8.0    6.9 SUN 2 AM    8.6   8.1   7.6   8.7   8.7

$$
4 follow-up statements
446 
WGUS81 KALY 301534
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
1134 AM EDT SUN MAR 30 2014

NYC057-310334-
/O.EXT.KALY.FL.W.0005.000000T0000Z-140331T0945Z/
/CNJN6.1.RS.140331T0230Z.140331T0300Z.140331T0345Z.NO/
1134 AM EDT SUN MAR 30 2014

THE FLOOD WARNING CONTINUES FOR
  THE CANAJOHARIE CREEK NEAR CANAJOHARIE.
* FROM 10 PM SUNDAY UNTIL LATE TONIGHT.
* AT 10 AM SUNDAY THE STAGE WAS 7.3 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 10 PM
  SUNDAY AND CONTINUE TO RISE TO NEAR 8.0 FEET BY 11 PM SUNDAY. THE 
  RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 11 PM SUNDAY.
* IMPACT...AT 8.0 FEET...THE CREEK IS OUT OF ITS BANKS AND FLOODS 
  NEARBY PROPERTIES.

&& 
 
                  FLD   OBSERVED              FORECAST
                                      2 PM  8 PM  2 AM  8 AM  2 PM
LOCATION        STG   STG  DAY  TIME   SUN   SUN   MON   MON   MON

CANAJOHARIE CREEK
  CANAJOHARIE   8.0    7.3 SUN 11 AM   7.2   7.6   7.6            

$$

CTC005-310334-
/O.EXT.KALY.FL.W.0007.000000T0000Z-140401T2100Z/
/GAYC3.1.RS.140330T2000Z.140331T1200Z.140401T1500Z.NO/
1134 AM EDT SUN MAR 30 2014

THE FLOOD WARNING CONTINUES FOR
  THE HOUSATONIC RIVER AT GAYLORDSVILLE.
* FROM  4 PM SUNDAY UNTIL TUESDAY AFTERNOON.
* AT 11 AM SUNDAY THE STAGE WAS 7.6 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 4 PM
  SUNDAY AND CONTINUE TO RISE TO NEAR 8.4 FEET BY 8 AM MONDAY. THE 
  RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 11 AM TUESDAY.
* IMPACT...AT 8.0 FEET...FLOOD STAGE. WATER REACHES NEW MILFORD 
  FOUNDRY AND YOUNGFIELD STREET.

&& 
 
                  FLD   OBSERVED              FORECAST
                                      2 PM  8 PM  2 AM  8 AM  2 PM
LOCATION        STG   STG  DAY  TIME   SUN   SUN   MON   MON   MON

HOUSATONIC RIVER
  GAYLORDSVILL  8.0    7.6 SUN 11 AM   7.9   8.2   8.3   8.4   8.4

$$

CTC001-009-310334-
/O.EXT.KALY.FL.W.0006.000000T0000Z-140331T2312Z/
/STVC3.1.RS.140330T1023Z.140330T1800Z.140331T1712Z.NO/
1134 AM EDT SUN MAR 30 2014

THE FLOOD WARNING CONTINUES FOR
  THE HOUSATONIC RIVER AT STEVENSON DAM.
* UNTIL MONDAY EVENING. 
* AT 11 AM SUNDAY THE STAGE WAS 12.1 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 12.3 FEET BY 2 PM
  SUNDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 1 PM
  MONDAY.
* IMPACT...AT 11.5 FEET...WATER REACHES THE MAPLES AREA OF SHELTON.

&& 
 
                  FLD   OBSERVED              FORECAST
                                      2 PM  8 PM  2 AM  8 AM  2 PM
LOCATION        STG   STG  DAY  TIME   SUN   SUN   MON   MON   MON

HOUSATONIC RIVER
  STEVENSON DA  11.0   12.1 SUN 11 AM  12.3  12.3  12.3  12.3  10.8

$$
874 
WGUS81 KALY 301906
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
306 PM EDT SUN MAR 30 2014

NYC057-310706-
/O.CON.KALY.FL.W.0005.000000T0000Z-140331T0945Z/
/CNJN6.1.RS.140331T0230Z.140331T0300Z.140331T0345Z.NO/
306 PM EDT SUN MAR 30 2014

THE FLOOD WARNING CONTINUES FOR
  THE CANAJOHARIE CREEK NEAR CANAJOHARIE.
* FROM 10 PM SUNDAY UNTIL LATE TONIGHT.
* AT  2 PM SUNDAY THE STAGE WAS 6.1 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 10 PM
  SUNDAY AND CONTINUE TO RISE TO NEAR 8.0 FEET BY 11 PM SUNDAY. THE 
  RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 11 PM SUNDAY.
* IMPACT...AT 8.0 FEET...THE CREEK IS OUT OF ITS BANKS AND FLOODS 
  NEARBY PROPERTIES.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   SUN   MON   MON   MON   MON

CANAJOHARIE CREEK
  CANAJOHARIE   8.0    6.1 SUN 03 PM   7.6   7.6                  

$$
405 
WGUS81 KALY 302040
FLSALY

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
440 PM EDT SUN MAR 30 2014

NYC057-302100-
/O.CON.KALY.FL.W.0005.000000T0000Z-140331T0945Z/
/CNJN6.1.RS.140331T0230Z.140331T0300Z.140331T0345Z.NO/
440 PM EDT SUN MAR 30 2014

THE FLOOD WARNING CONTINUES FOR
  THE CANAJOHARIE CREEK NEAR CANAJOHARIE.
* FROM 10 PM SUNDAY UNTIL LATE TONIGHT.
* AT  2 PM SUNDAY THE STAGE WAS 6.1 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 10 PM
  SUNDAY AND CONTINUE TO RISE TO NEAR 8.0 FEET BY 11 PM SUNDAY. THE 
  RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 11 PM SUNDAY.
* IMPACT...AT 8.0 FEET...THE CREEK IS OUT OF ITS BANKS AND FLOODS 
  NEARBY PROPERTIES.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   SUN   MON   MON   MON   MON

CANAJOHARIE CREEK
  CANAJOHARIE   8.0    6.1 SUN 03 PM   7.6   7.6                  

$$
587 
WGUS81 KALY 302338
FLSALY

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
738 PM EDT SUN MAR 30 2014

NYC057-310200-
/O.CON.KALY.FL.W.0005.000000T0000Z-140331T0945Z/
/CNJN6.1.RS.140331T0230Z.140331T0300Z.140331T0345Z.NO/
738 PM EDT SUN MAR 30 2014


THE FLOOD WARNING FOR
  THE CANAJOHARIE CREEK NEAR CANAJOHARIE HAS BEEN CANCELLED.

DUE TO A SOFTWARE PROBLEM...WE ARE UNABLE TO REMOVE THIS WARNING
FROM THE WEB PAGE. HOWEVER...NO FLOODING IS OCCURRING AT THIS TIME.


&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   SUN   MON   MON   MON   MON

CANAJOHARIE CREEK
  CANAJOHARIE   8.0    6.0 SUN 03 PM   6.0   6.2   6.0              

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Mar 30, 1:30 AM EDT, 29 minutes earlier.

Area forecast discussion, Mar 30, 1:30 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
130 AM EDT SUN MAR 30 2014

.SYNOPSIS...
AN EARLY SPRING STORM WILL BRING MODERATE TO HEAVY PRECIPITATION
ACROSS THE REGION FOR THE REMAINDER OF THIS WEEKEND. TEMPERATURES
WILL BECOME QUITE DIVERSE WITH THE COOLER VALUES EXPECTED ACROSS
THE HIGHER TERRAIN. IN FACT...THESE COOLER TEMPERATURES WILL RESULT A
WINTRY MIXTURE OF PRECIPITATION TO EVOLVE WITH SOME ACCUMULATIONS
ANTICIPATED.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
NO CHANGES TO HEADLINES AT THIS TIME.

FOR TEMPERATURES HAVE UPDATED WITH OBSERVATIONAL DATA THEN BLENDED
THE LATEST GUIDANCE WITH WHAT HAVE IN THE FORECAST TO ADDRESS
TEMPERATURES THROUGH SUNDAY. NOT MUCH CHANGE EXPECTED TODAY BUT
WITH SOME TEMPERATURES NEAR THE CRITERIA FREEZING MARK HAS AN
IMPACT ON P-TYPE.

HAVE MAINLY RAIN OCCURRING ACROSS THE FORECAST AREA. THERE IS
LIKELY FREEZING RAIN AND SOME SNOW OCCURRING ACROSS THE EXTREME
NORTHERN PORTIONS OF HERKIMER AND HAMILTON COUNTIES WITH
TEMPERATURES AT AROUND FREEZING. STILLWATER RESERVOIR REPORTING 33
DEGREES AND HAVE 32 DEGREES AT WANAKENA AND TUPPER LAKE JUST TO
THE NORTH. DRY SLOW MAKING ITS WAY NORTH BASICALLY DONE RAINING
ACROSS NEW JERSEY. HAVE MADE SOME ADJUSTMENTS LOWER POPS FOR LATER
THIS MORNING...BUT LIKELY STILL A HIGH WITH ADDRESS IN NEXT UPDATE.

USED THE P-TYPE FROM THICKNESS FOR WEATHER THERE WAS LITTLE
DIFFERENCE IN OUTPUT BETWEEN THE 00Z NAM AND THE 18Z GFS SO RAN
WITH THIS. SNOW SHOULD BE CONFINED TO THE NORTHERN MOST PORTIONS
OF HERKIMER AND HAMILTON COUNTIES WITH AREAS FREEZING RAIN AND
SLEET ACROSS MUCH OF THE REST OF HERKIMER...HAMILTON INTO WARREN
COUNTIES. CAN NOT RULE OUR SOME FREEZING RAIN ACROSS SOME
SOUTHEAST WARREN AND NORTHERN WASHINGTON LATER THIS MORNING SO
HAVE KEEP WINTER WEATHER ADVISORY IN EFFECT THERE TOO.

DRY SLOW MAKING ITS WAY NORTH BASICALLY DONE  RAINING NEW JERSEY.
HAVE ADJUSTED POPS

HAVE ENHANCED EASTERLY FLOW ACROSS THE BERKSHIRES. NORTH ADAMS
(KAQW) GUSTED TO 44 KNOTS BACK AT 0320Z. HAVE UPDATED WINDS WILL
LATEST GUIDANCE AND ENHANCED THE BERKSHIRES.

WIDESPREAD MODERATE TO HEAVY RAINFALL OCCURRING ACROSS THE AREA.
HOURLY RAINFALL RATES HAVE RANGED FROM GENERALLY TENTH TO THIRD
OF AN INCH. LOOKING AT RIVER GAGES SO FAR SO GOOD STARTING TO
SIGNIFICANT RISES IN A FEW LOCATIONS. OVERALL IN LINE WITH
FORECASTS FOR THE MOST PART.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
SUNDAY...THE SURFACE LOW OVER THE CENTRAL APPALACHIANS WILL
BECOME NEARLY VERTICALLY STACKED OVER THE DELMARVA REGION SUNDAY
MORNING. MID LEVEL DRY SLOT IS EXPECTED TO RACE NORTHWARD WHICH
WILL LIKELY DIMINISH THE INTENSITY OF THE PRECIPITATION ACROSS THE
REGION FROM SOUTH TO NORTH. POCKETS OF DRIZZLE/LIGHT RAIN AND SOME
LIGHT WINTRY MIX ACROSS THE DACKS ARE EXPECTED. GLOBAL MODEL
TRENDS ARE FAVORING A NORTHEAST TO SOUTHWEST ORIENTED BAND OF
ENHANCED PRECIP TO DEVELOP SOMEWHERE OVER THE WESTERN
DACKS...WESTERN MOHAWK VALLEY AND CATSKILLS THROUGH THE AFTERNOON
AS THIS LOW SLOWLY MOVES OFF THE MID ATLANTIC COAST. ADDITIONAL
PRECIPITATION WILL DEVELOP WITH PARTIAL THICKNESS SCHEME FROM THE
GFS/ECMWF POINTING TOWARD A MIXTURE ACROSS THE HIGHER TERRAIN WEST
OF THE HUDSON RIVER.

SUNDAY NIGHT...CONSENSUS IS NOW FAVORING A RATHER IMPRESSIVE
DEFORMATION AXIS OF PRECIP TO EVOLVE AND IMPACT THE CENTRAL PART
OF OUR REGION FROM SOUTHERN VT...CAPITAL DISTRICT...EASTERN MOHAWK
VALLEY AND CATSKILL REGION. EQUALLY AS CHALLENGING WILL BE THE
THERMAL PROFILES AS CROSS SECTIONS SUGGEST THE BOUNDARY LAYER WILL
COOL OFF TO ALLOW FOR THE PRECIP TO MIX WITH SLEET AND/OR FREEZING
RAIN FOR MOST OF THE REGION. THIS EVENT PERIOD WILL NEED TO
MONITORED VERY CLOSELY WITH ADDITIONAL WINTER WEATHER HEADLINES
POSSIBLE.

MONDAY...GLOBAL MODEL CONSENSUS IS NOW FAVORING THE DEFORMATION
AXIS TO SLIDE EAST OF THE HUDSON IN THE MORNING AND CLEARING OUR
WESTERN NEW ENGLAND COUNTIES BY MID AFTERNOON. THERMAL PROFILES
POINT TOWARD A WINTRY MIXTURE / SNOW IN THE MORNING...THEN WITH
WARMING BOUNDARY LAYER TEMPERATURES WE WILL GRADUALLY MIX WITH
SOME RAIN BEFORE ENDING. AS NORTHERLY WINDS DOWN THE HUDSON
INCREASE AND MIXING LAYER HEIGHTS CLIMBING TO AROUND H900...MID
20-MID 30 KTS OF WIND COULD MIX DOWN.

AS FOR MOS GUIDANCE...WE WILL FAVOR CLOSER VALUES TO THE
MAV/ECMWF.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
RIDGING ALOFT WILL BUILD INTO THE REGION FOR MONDAY NIGHT AND
CONTINUE THROUGH THE MID WEEK PERIOD. THIS WILL ALLOW FOR
TEMPERATURES TO RETURN TO NEAR SEASONABLE LEVELS...WITH MAINLY DRY
CONDITIONS. MIN TEMPS ON MON NIGHT WILL BE IN THE 20S TO LOW 30S.
MAX TEMPS ON TUESDAY WILL BE IN THE 50S /SOME UPPER 40S OVER THE
HIGH TERRAIN/ WITH PLENTY OF SUNSHINE.

THERE IS SOME UNCERTAINTY IN WHETHER A SYSTEM MOVING ACROSS THE
UPPER GREAT LAKES CAN BRING SOME PRECIP TO THE REGION FOR TUESDAY
NIGHT INTO WEDNESDAY. WHILE THE 12Z ECMWF SHOWS THE UPPER LEVEL
RIDGE HOLDING IN AND KEEPING IT DRY...THE 12Z GFS IMPLIES THAT THE
SYSTEM CAN BREAK DOWN THE RIDGE ENOUGH TO BRING A COLD FRONT THROUGH
THE AREA...WITH SOME LIGHT RAIN AND SNOW SHOWERS /MAINLY FOR THE
HIGH TERRAIN/. FOR NOW...WILL GO WITH A SLIGHT TO LOW CHC POPS FOR
RAIN/SNOW SHOWERS...AND ONLY ALLOW FOR SNOW SHOWERS ACROSS THE HIGH
TERRAIN AND AT NIGHT. MIN TEMPS ON TUESDAY NIGHT WILL BE IN THE
30S...AND MAX TEMPS ON WEDNESDAY WILL REACH THE MID 40S TO MID 50S.

DRY WEATHER LOOKS TO RETURN FOR WED NIGHT INTO EARLY THURSDAY.
HOWEVER...THIS LOOKS BRIEF...AS A SERIES OF SYSTEMS MOVING ACROSS
THE OHIO VALLEY WILL APPROACH THE REGION FOR THE LATE WEEK PERIOD.
SOME PRECIP MAY OCCUR ON THURSDAY NIGHT...AND THEN AGAIN LATER ON
FRIDAY AND INTO SATURDAY. NORTHERN OR HIGH TERRAIN AREAS MAY SEE
SOME SNOW AT THE ONSET OF THE PRECIP...OTHERWISE P-TYPE WILL BE
RAIN...AS TEMPS LOOKS SEASONABLE FOR THIS TIME OF YEAR...ALONG WITH
PLENTY OF CLOUDS.  MIN TEMPS FOR THURS/FRI NIGHTS WILL BE IN THE 30S
AND MAX TEMPS WILL BE IN THE 40S AND 50S FOR FRI AND SAT.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
STEADY RAIN CONTINUES ACROSS THE ENTIRE REGION...WITH CONDITIONS
VARYING BETWEEN IFR AND MVFR. OVER THE NEXT FEW HOURS...RAIN WILL
CONTINUE TO REDUCE VSBYS TO 2-5SM WITH CIGS AROUND 500-1500 FT.
THIS RAIN COULD POSSIBLY BE MIXED WITH SOME SLEET AROUND KGFL.

HOWEVER..THE BACK EDGE OF THE RAIN SHIELD IS RACING
NORTHWARD...AND CONDITIONS SHOULD START TO IMPROVE LATER IN THE
OVERNIGHT HOURS AND TOWARDS DAYBREAK FROM SOUTH TO NORTH. WHILE
VSBYS SHOULD IMPROVE FIRST...LOW CIGS MAY LINGER INTO THE MORNING
HOURS DUE TO PLENTY OF REMAINING LOW LEVEL MOISTURE.

THROUGH THE DAY...THERE MAY BE OCCASIONAL AREAS OF LIGHT RAIN...SO
HAVE ALLOWED FOR CONTINUED MVFR CIGS WITH VSBYS GENERALLY AROUND
6SM. ANOTHER BATCH OF STEADY PRECIPITATION LOOKS TO MOVE ACROSS
THE REGION FOR THE EVENING AND INTO SUNDAY NIGHT. THIS MAY FALL AS
FZRA/PL FOR KGFL/KPSF/KALB...WITH MAINLY IFR CONDITIONS.

OUTLOOK...
SUN NIGHT: HIGH OPERATIONAL IMPACT. BREEZY. LIKELY RA...FZRA...SLEET.
MON: MODERATE OPERATIONAL IMPACT. BREEZY. CHANCE OF RA...FZRA.
MON NIGHT-TUE: NO OPERATIONAL IMPACT. NO SIG WX.
TUE NIGHT THROUGH WED NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
THU: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF -SHRA.

&&

.FIRE WEATHER...
NO FIRE WEATHER PROBLEMS ARE EXPECTED THE NEXT SEVERAL DAYS. WET
WEATHER IS LIKELY FOR THE ENTIRE WEEKEND INTO MONDAY DUE TO THE
COASTAL SYSTEM. SOME WINTRY PRECIPITATION WILL ALSO OCCUR NORTH OF
THE CAPITAL REGION TONIGHT INTO SUNDAY. THE WINTRY PRECIPITATION
COULD IMPACT MOST OF THE REGION SUNDAY NIGHT INTO MONDAY AS COLDER
AIR FILTERS BACK INTO THE AREA.

&&

.HYDROLOGY...
THE FLOOD WATCH REMAINS IN EFFECT UNTIL 8AM MONDAY MORNING FOR
MOST OF THE FORECAST AREA. THE POTENTIAL EXISTS FOR MINOR FLOODING
FROM RUNOFF FROM A MODERATE TO HEAVY RAINFALL COMBINED RUNOFF FROM
SNOWMELT. IN ADDITION...ICE BREAK UP AND ICE JAM FLOODING IS ALSO
A POSSIBILITY.

A SIGNIFICANT STORM SYSTEM WILL MOVE FROM THE MID ATLANTIC COAST
TOWARDS LONG ISLAND INTO SUNDAY. THIS SYSTEM WILL BRING A WIDESPREAD
MODERATE TO HEAVY RAINFALL TO MUCH OF THE FORECAST AREA...ESPECIALLY
FOR AREAS FROM THE CAPITAL DISTRICT SOUTH AND EAST...WITH A
GENERAL CONSENSUS FROM THE GUIDANCE SHOWING ONE TO THREE INCHES OF
RAINFALL ACROSS THE REGION. WHILE MUCH OF THIS WILL BE IN THE FORM
OF RAINFALL...THERE IS THE POTENTIAL FOR THE PRECIP TO CHANGE TO A
WINTRY MIX OR SNOWFALL BEFORE ENDING ACROSS THE REGION SUNDAY NIGHT.

CURRENT NERFC RIVER FORECASTS SHOW RISING LEVELS TO NEAR OR ABOVE
FLOOD STAGE. THERE IS THE POTENTIAL FOR SIGNIFICANT RISES...ESPECIALLY
ACROSS THE HOUSATONIC...HOOSIC...RONDOUT CREEK WILLIAMS RIVER AND
METTAWEE BASINS. ALTHOUGH QPF AMOUNTS ARE NOW FORECAST TO RANGE
BETWEEN 1 AND 3 WITH AMOUNTS UP TO 4 INCHES SOUTH OF THE CAPITAL
REGION...THE CHALLENGE IS ICE BREAKING UP ON LARGER MAIN STEM
RIVERS AS WELL...WHICH COULD POTENTIALLY CAUSE ICE JAMS IN SOME
LOCATIONS. WITH THE BULK OF THE RAINFALL EXPECTED TO OCCUR TONIGHT
INTO SUNDAY MORNING IN A RELATIVELY SHORT PERIOD OF TIME...SOME
MINOR URBAN...LOW LYING...AND SMALL STREAM FLOODING COULD
POTENTIALLY OCCUR AS WELL. THE MOST LIKELY AREAS TO SEE ISSUES
WOULD BE FROM THE MOHAWK BASIN SOUTH AND EAST.

DRIER WEATHER LOOKS TO RETURN FOR MONDAY NIGHT THROUGH WEDNESDAY
OF NEXT WEEK...ALLOWING RIVERS AND STREAMS TO SLOWLY RECEDE.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.CLIMATE...
HOW COLD HAS MARCH 2014 BEEN? THROUGH THE 28TH THE AVERAGE
MONTHLY TEMPERATURE HAS BEEN 26.4 DEGREES WHICH IS 8.1 DEGREES
BELOW NORMAL. ONLY 5 DAYS THIS MONTH AS THE AVERAGE DAILY
TEMPERATURE BEEN ABOVE NORMAL.

TOP 10 COLDEST MARCHES - ALBANY NY - RECORDS DATE BACK TO 1820.

1)  23.6 DEGREES 1885
2)  24.6 DEGREES 1863
3)  24.7 DEGREES 1875
4)  25.3 DEGREES 1843
5)  26.0 DEGREES 1888
6)  26.1 DEGREES 1916
7)  26.2 DEGREES 1869
8)  26.5 DEGREES 1960
9)  26.8 DEGREES 1940
10) 27.0 DEGREES 1836

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH MONDAY MORNING FOR CTZ001-013.
NY...FLOOD WATCH THROUGH MONDAY MORNING FOR NYZ038>041-043-047>054-
     058>061-063>066-082>084.
     WINTER WEATHER ADVISORY UNTIL NOON EDT TODAY FOR NYZ032-033-
     042-043-083.
MA...FLOOD WATCH THROUGH MONDAY MORNING FOR MAZ001-025.
VT...FLOOD WATCH THROUGH MONDAY MORNING FOR VTZ013>015.

&&

SYNOPSIS...IAA/BGM
NEAR TERM...IAA/BGM
SHORT TERM...HWJIV/BGM
LONG TERM...FRUGIS
AVIATION...FRUGIS
FIRE WEATHER...IAA/BGM/WASULA
HYDROLOGY...IAA
CLIMATE...IAA
Hazardous weather outlook, Mar 29, 4:24 PM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
424 PM EDT SAT MAR 29 2014

NYZ032-033-042-301100-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
424 PM EDT SAT MAR 29 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON
EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADIRONDACK REGION.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

IN ADDITION...FREEZING RAIN AND SLEET ARE POSSIBLE SUNDAY NIGHT.
IF CONFIDENCE INCREASES THEN A WINTER WEATHER ADVISORY WILL BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO RELAY SNOW AND ICE REPORTS TO THE
NATIONAL WEATHER SERVICE IN ALBANY.

NYZ043-083-301100-
NORTHERN WASHINGTON-SOUTHEAST WARREN-
424 PM EDT SAT MAR 29 2014

...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH MONDAY
MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WARREN AND
NORTHERN WASHINGTON COUNTIES.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

IN ADDITION...FREEZING RAIN AND SLEET ARE POSSIBLE SUNDAY NIGHT.
IF CONFIDENCE INCREASES THEN A WINTER WEATHER ADVISORY WILL BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO RELAY RAINFALL...FLOODING...SNOW AND
ICE REPORTS TO THE NATIONAL WEATHER SERVICE IN ALBANY.

CTZ001-013-MAZ001-025-NYZ038>041-047>054-058>061-063>066-082-084-
VTZ013>015-301100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-NORTHERN FULTON-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
424 PM EDT SAT MAR 29 2014

...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH MONDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY...EASTERN
CATSKILLS...CAPITAL DISTRICT...TACONICS...MID HUDSON
VALLEY...BERKSHIRES...NORTHWESTERN CONNECTICUT AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

IN ADDITION...FREEZING RAIN AND SLEET ARE POSSIBLE SUNDAY NIGHT
INTO EARLY MONDAY MORNING. IF CONFIDENCE INCREASES THEN A WINTER
WEATHER ADVISORY WILL BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO RELAY RAINFALL AND FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE IN ALBANY.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 1:17 AM EDTAreal Flood AdvisoryALYDutchess, Ulster3 hr
Mar 30, 4:30 AM EDTWinter Weather AdvisoryALYAlbany, Columbia, Dutchess, Fulton, Greene, Herkimer and 8 more30 hr
Mar 30, 6:28 AM EDTAreal Flood WarningALYHerkimer12 hr
Mar 30, 7:56 AM EDTRiver Flood WarningALYHerkimer, Oneida3 days
Mar 30, 8:05 AM EDTAreal Flood AdvisoryALYSaratoga3 hr
Mar 30, 8:14 AM EDTAreal Flood AdvisoryALYUlster3 hr

Nearby

River Flood Warnings in New York, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.